MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM FORCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM FORCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10742326
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event to identify the root cause of the issue.A supplemental report will be provided upon investigation completion.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom force ct system.On (b)(6) 2024, the customer reported a loud noise and observed that the ct gantry shifted it¿s original position.As a result, a patient was injured.Further information regarding the patient's health status and the extent of injury is not known at this time.Siemens has requested additional information to conduct an investigation of the reported event.Therefore, this report is submitted with an abundance of caution.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.A patient hit her knee against the gantry.No abrasion occurred and an x-ray of the knee confirmed no further injury.The reported problem was resolved by replacing the gantry.This brought the system back to clinical operation.Our experts investigated the exchanged gantry and found an increased amount of foreign particles (e.G., calcium chloride, calcium carbonate, chlorine) inside the bearing.These particles can enter the bearing through water.Furthermore, the wear of the cage and balls was greatly increased.Such increased wear can lead to cage fractures.The individual cage segments and isolated balls can slide open and cause a ball jam.This can lead to the breaking of cage segments and finally result in a sudden stop.It should be mentioned that under-greasing increases the wear of individual components.Based on the investigation, it is obvious that the sudden stop happened right after fresh fat has entered the system.This increased the forces on the individual components (increased rotational resistance) and accelerated total failure.For somatom force systems which have an active siemens healthineers service contract the bearing is lubricated at least once a year.The customer has had no service contract with siemens healthineers after the warranty for the system ended on 2019-03-19.Accordingly, we cannot say if and how lubrication of the bearing took place in the last couple of years.We are not aware of any similar incidents.No systematic issue nor a general design issue was identified.

Brand Name
SOMATOM FORCE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 ~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key18766667
Report Number3004977335-2024-00022
Device Sequence Number4462089
Product Code JAK
UDI-Device Identifier04056869006956
UDI-Public04056869006956
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10742326
Device Catalogue Number10742326
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown